Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 18, NWS Morristown, TN

October 28, 202018 counties in Tennessee; Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this wind advisory at Oct 28, 2020, 9:47 AM CDT for 18 counties in Tennessee; Washington County, City of Bristol, Virginia. It took effect at Oct 29, 2020, 1:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2020, 9:47 AM CDT (14:47 UTC)
In effect from
Oct 29, 2020, 1:00 AM CDT
Expired
Oct 29, 2020, 1:34 PM CDT
In force
13 hr
Issued by
NWS Morristown, TN

Counties Bledsoe County, TN, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hamilton County, TN, Jefferson County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Washington County, TN, City of Bristol, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WWUS74 KMRX 281447
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1047 AM EDT Wed Oct 28 2020

TNZ098>101-282300-
/O.NEW.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
Marion-Hamilton-Bradley-West Polk-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, and Reliance
1047 AM EDT Wed Oct 28 2020 /947 AM CDT Wed Oct 28 2020/

...WIND ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO NOON EDT
/11 AM CDT/ THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, Bradley and West Polk Counties.

* WHEN...From 2 AM EDT /1 AM CDT/ to noon EDT /11 AM CDT/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-282300-
/O.NEW.KMRX.HW.A.0006.201029T0600Z-201029T1600Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, 
Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico,
Coker Creek, Big Frog Mountain, Ducktown, and Turtletown
1047 AM EDT Wed Oct 28 2020

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of east Tennessee and southwest North Carolina,
  mainly at higher elevations.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
325 
WWUS74 KMRX 281924
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
324 PM EDT Wed Oct 28 2020

TNZ101-282030-
/O.CAN.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
West Polk-
324 PM EDT Wed Oct 28 2020

...WIND ADVISORY IS CANCELLED...

This was replaced with a Tropical Storm Warning.

$$

NCZ060-061-TNZ087-102-282030-
/O.CAN.KMRX.HW.A.0006.201029T0600Z-201029T1600Z/
Cherokee-Clay-Southeast Monroe-East Polk-
324 PM EDT Wed Oct 28 2020

...HIGH WIND WATCH IS CANCELLED...

This was replaced with a Tropical Storm Warning.

$$

TNZ018-041-043-045-047-072-074-290330-
/O.UPG.KMRX.HW.A.0006.201029T0600Z-201029T1600Z/
/O.NEW.KMRX.HW.W.0007.201029T0600Z-201029T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
and Gatlinburg
324 PM EDT Wed Oct 28 2020

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of east Tennessee, mainly in the higher
  elevations.

* WHEN...From 2 AM to noon EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ098>100-290330-
/O.CON.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, and Tasso
324 PM EDT Wed Oct 28 2020 /224 PM CDT Wed Oct 28 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
NOON EDT /11 AM CDT/ THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, and Bradley Counties.

* WHEN...From 2 AM EDT /1 AM CDT/ to noon EDT /11 AM CDT/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
716 
WWUS74 KMRX 290325
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1125 PM EDT Wed Oct 28 2020

TNZ018-041-043-045-047-072-074-291500-
/O.CON.KMRX.HW.W.0007.201029T0600Z-201029T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
and Gatlinburg
1125 PM EDT Wed Oct 28 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of east Tennessee, mainly in the higher 
  elevations.

* WHEN...From 2 AM to noon EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ098>100-291500-
/O.CON.KMRX.WI.Y.0018.201029T0600Z-201029T1600Z/
Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, and Tasso
1125 PM EDT Wed Oct 28 2020 /1025 PM CDT Wed Oct 28 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/
THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, and Bradley Counties.

* WHEN...From 2 AM EDT /1 AM CDT/ to noon EDT /11 AM CDT/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
467 
WWUS74 KMRX 290709
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
309 AM EDT Thu Oct 29 2020

TNZ018-041-043-045-047-072-074-291600-
/O.CON.KMRX.HW.W.0007.000000T0000Z-201029T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
and Gatlinburg
309 AM EDT Thu Oct 29 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Southerly winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Far east Tennessee Mountains and Adjacent Foothills.

* WHEN...Until noon EDT Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ071-073-081>086-291600-
/O.EXB.KMRX.WI.Y.0018.000000T0000Z-201029T1700Z/
Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-
Including the cities of Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
and Bullet Creek
309 AM EDT Thu Oct 29 2020 /209 AM CDT Thu Oct 29 2020/

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT /NOON CDT/ THIS
AFTERNOON...

* WHAT...Southerly winds increasing to 15 to 30 mph with gusts up
  to 40 mph expected.

* WHERE...Southeast Tennessee, southern Plateau, and western
  sections of the central Tennessee Valley.

* WHEN...Until 1 PM EDT /noon CDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ017-040-042-044-046-070-VAZ008-291600-
/O.EXB.KMRX.WI.Y.0018.201029T1200Z-201029T2000Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington-
Northwest Carter-Jefferson-
Including the cities of Kingsport, Bristol TN, South Holston Dam,
Bybee, Newport, Greeneville, Johnson City, Elizabethton, 
Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, 
White Pine, Benhams, Bristol VA, and Abingdon
309 AM EDT Thu Oct 29 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

* WHAT...Southerly winds increasing 15 to 30 mph with gusts up to
  40 mph expected.

* WHERE...Parts of northeast Tennessee and southwest Virginia.

* WHEN...From 8 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ098>100-291600-
/O.EXT.KMRX.WI.Y.0018.000000T0000Z-201029T1700Z/
Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Haletown (Guild), 
Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, and Tasso
309 AM EDT Thu Oct 29 2020 /209 AM CDT Thu Oct 29 2020/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EDT /NOON CDT/ THIS
AFTERNOON...

* WHAT...Southerly winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Marion, Hamilton, and Bradley Counties.

* WHEN...Until 1 PM EDT /noon CDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The saturated soils will make conditions
  more favorable to down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
631 
WWUS74 KMRX 291834
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
234 PM EDT Thu Oct 29 2020

TNZ017-040-042-044-046-070-VAZ008-291945-
/O.CAN.KMRX.WI.Y.0018.000000T0000Z-201029T2000Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington-
Northwest Carter-Jefferson-
234 PM EDT Thu Oct 29 2020

...WIND ADVISORY IS CANCELLED...

The strongest wind gusts have diminished. West to southwest winds
will gust up to 30 mph through the evening, but damaging winds are
no longer expected.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:03 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 28, 6:03 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
703 AM EDT Wed Oct 28 2020

.UPDATE...
FOR 12Z AVIATION.

&&

.SHORT TERM...(Today through Thursday)...

Zeta will make landfall and then track quickly northeast as an upper
low tracks across the southern plains and into our area by the end
of Thursday.  The remnants of Zeta should pass by just to our
southeast late tonight and early Thursday. We will see rain at times
today through Thursday, with the heaviest rain later today through
Thursday morning. PW values are extremely high for this time of
year, and the copious moisture will bring some heavy rain to the
area. Will issue a flash flood watch for 00Z this evening through
18Z on Thursday. Winds will likely be fairly strong and gusty over
some of our higher terrain late tonight into early Thursday as the
tropical system passes by. Will keep this threat in the HWO but may
end up needing a wind advisory at some point.

LW

.LONG TERM...(Thursday Night through Tuesday)...

Key Messages: Following the progression of Zeta's remnants, notably
cooler and largely drier weather will prevail during much of the
extended period. The main thing to watch will be the potential for
the first widespread freeze Sunday night with another widespread
freeze possible again on Monday night.

Initial Setup: To start the period, Zeta's remnants will be centered
northeast of the County Warning Area (CWA). The mid/upper shortwave
from the west will also be centered just west of the area.

Thursday Night through Saturday

Continued progression of Zeta's remnants and the mid/upper-level
shortwave will accompany the passage of a cold frontal boundary into
Friday morning. Northwest flow and lingering moisture with the
system will keep PoPs across the Cumberland Plateau and TN/NC
mountains throughout the night, largely diminishing early in the day
outside of lingering isolated chances in the mountains.
Northwesterly flow ahead of a ~1,025mb surface high to the northwest
will keep temperatures 10 degrees below normal with highs in the 50s
across much of the area. Lows will be in the 30s to lower 40s Friday
night into Saturday morning with limited frost/freeze chances
outside of the higher elevations due to continued gradient winds.
For the day on Saturday, more southerly flow is anticipated with a
strong low pressure system that progresses along the northern tier
in association with a mid/upper level trough over the Northern
Plains. WAA will help temperatures to recover into the 60s during
the day.

Sunday through Tuesday

On Sunday, the aforementioned surface low and mid/upper level trough
continues progressing eastward, bringing a strong cold frontal
boundary from the northwest. This frontal boundary comes ahead of a
strong ~1,035mb Canadian/arctic high. The latest model guidance is
in decent agreement for the frontal boundary to pass through area
during the day on Sunday with its lack of deep moisture strongly
inhibiting any PoP chances. By Monday morning, the high will be
located to the west with dew points dropping into the 20s across the
area. The notably dry air, combined with subsidence and potential
for radiational cooling, raise confidence for potentially the first
widespread freeze on Monday morning. There is still notable
uncertainty for all of these factors coming together, but the
potential exists, given the overall pattern. Temperatures remain
well-below normal on Monday with eastward progression of the high
keeping chances for another widespread freeze on Tuesday morning via
greater potential for calm winds. Height rises will promote milder
temperatures for the day on Tuesday.

BW

&&

.AVIATION...
12Z TAF DISCUSSION.
Rain showers will increase over the area from southwest to
northeast, and there will be rain at times through the remainder
of the period. Cigs/vbsy will decrease to MVFR and IFR at times,
with lower conditions possible, although the details on timing these
transitions is not high confidence. There may be a few rumbles of
thunder at some point mainly CHA/TYS, but probability of
occurrence looks too low to include for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             74  69  78  50  60 /  90 100  80  20   0
Knoxville McGhee Tyson Airport, TN  70  66  76  50  57 /  90 100  90  20   0
Oak Ridge, TN                       70  65  76  49  57 /  90 100  90  20   0
Tri Cities Airport, TN              70  63  75  47  54 /  80 100 100  40  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch from this evening through Thursday afternoon
     for Cherokee-Clay.

TN...Flash Flood Watch from this evening through Thursday afternoon
     for Anderson-Bledsoe-Blount Smoky Mountains-Bradley-
     Campbell-Claiborne-Cocke Smoky Mountains-East Polk-Grainger-
     Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Johnson-Knox-
     Loudon-Marion-McMinn-Meigs-Morgan-North Sevier-Northwest
     Blount-Northwest Carter-Northwest Cocke-Northwest Greene-
     Northwest Monroe-Rhea-Roane-Scott-Sequatchie-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Sullivan-Unicoi-Union-Washington-West Polk.

VA...Flash Flood Watch from this evening through Thursday afternoon
     for Lee-Russell-Scott-Washington-Wise.

&&
Hazardous weather outlook, Oct 28, 3:09 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
409 AM EDT Wed Oct 28 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290815-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
409 AM EDT Wed Oct 28 2020 /309 AM CDT Wed Oct 28 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

An upper level low will interact with the remnants of tropical
system Zeta to bring periods of heavy rain today and tonight.
A flash flood watch has been issued for tonight into early
Thursday afternoon. Also, strong winds are possible in the
Tennessee and North Carolina mountains and adjacent foothills late
tonight with gusts potentially exceeding 40 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The flooding threat will continue into Thursday before
diminishing. The potential for gusty winds in the Tennessee and
North Carolina mountains and adjacent foothills will continue into
Thursday morning as well before subsiding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:52 AM CDTFlash Flood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more30 hr
Oct 28, 9:03 AM CDTRiver Flood WarningMRXCocke44 hr
Oct 28, 9:47 AM CDTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more5 hr
Oct 28, 10:09 AM CDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie45 hr
Oct 28, 10:17 AM CDTRiver Flood WarningMRXHamilton23 hr
Oct 28, 1:58 PM CDTTropical Storm WarningMRXMonroe, Polk24 hr
Oct 28, 2:24 PM CDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more21 hr

Nearby

Wind Advisories in Tennessee, 2020Wind Advisories in Virginia, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.